Euphoric feelings from Xanax??

Discussion in 'Fibromyalgia and ME & Chronic Fatigue Syndrome' started by kharismatik, Apr 14, 2008.

  1. kharismatik

    kharismatik New Member

    Hello again all!

    It's been quite some time since I last posted, as the treatment my old doctor and I finally decided on seems to be managing my FM well enough.

    Recently I switched to a newer doctor, as I came to realize that my previous doc's nurses seemed to be treating me rudely, while he did not. I just decided "Hey, *I* ultimately choose who treats me, and I don't need to deal with his smarmy nurses!" Lol.

    My new doctor is wonderful, as he actually talks to me, instead of asking perhaps two questions then shoving me out the door. For example, our last visit we talked from 1:45 pm to about 3 pm. Amazing, eh? Well, I was amazed, at least.

    I'm posting today in regards to the only medication change he made yesterday. I had been on Ativan (lorazepam) for the occasional panic attacks I have, prescribed to me as 1mg tablets. Truth be told, it seemed that they just weren't working. Upon calling my old doc's office, they simply said "Take two instead of one." Which made me drowsy... and you guys know, with the meds we're usually on, I didn't need more drowsiness!

    My new doctor has switched me to Xanax 1 mg (alprazolam)... and this stuff seems to be imparting an almost euphoric feeling while taking care of the anxious sensations.

    To make a long post short, is this a common side effect? The euphoria? Has anyone else taken this medication and experienced the same feeling? I'm curious if it's a common reaction.

    Thanks for your input and I apologize for the ramble. :)
    Hugs and good vibes to all!

    ~Jaime
  2. Kathleen12

    Kathleen12 New Member

    That is a very common side effect of Xanax, which is why I only use it in extreme cases. It is also the reason why I don't announce that I have it to my family who are horribly addicted to drugs...Xanax is highly desirable by them because of the euphoria.
  3. kharismatik

    kharismatik New Member

    Yes, unfortunately I've learned to peel the labels off of my 'script bottles. Thank <deity> that noone seems to rifle through them now!
  4. monicaz49

    monicaz49 New Member

    fyi. you can always try to lower the dose (to lets say 1/2 a pill), it may still relieve the anxiety but not create so much euphoria for you. I personally only take a quarter of a .25mg pill. Just a thought.
  5. Rafiki

    Rafiki New Member

    I've taken Xanax for many years and have never had that reaction. However, 1 mg. is a high dose. I currently take 1 to 2 mg. to sleep which is all I take it for now.

    I agree with the posters who suggested you try 1/2 (.5 mg.) or 1/4 (.25 mg.) or even less if you are med. sensitive. It is most usually dispensed in these lower amounts.

    It has been an excellent med. for me as, when I had Panic Disorder, it just made me feel normal. The PD has long been under control but it remains the best med. to help me sleep.

    We are all different, however, and the only other med. I take is estradiol (estrogen) so I have little danger of one med. interacting with another. That makes a huge difference.

    Good luck to you,
    Rafiki
  6. greatgran

    greatgran Member

    I have been taking xanax for years and so far it is the only drug that has helped me in many ways, especially my anxiety/panic/depression.

    I have never had the euphoria feeling, I am no doc but I would say your dosage may be to high .

    I can not take a 1 mg. at one time I do like Sutherngrl, I take 1/2 pill, then 5 hrs later or sooner if needed take the other half etc.

    My Rx calls for .05 three times a day but I break them in half and usually take about 2 pills a day unless I am in a crash or more stress.

    I think this is a great drug with a bad reputatuon. My doc switched me from ativan to xanax years ago.

    Is your Rx for 1 mg. a day or more?

    Good Luck,
    greatgran

  7. campbeck97

    campbeck97 New Member

    Hi I have used Xanax for years and never had any euphoria with it. It just prevents the anxiety/panic attacks which were horrible but this drug keeps them under control.I used to take (4) 0.5mg daily but now only take maybe 1/4-1/2 tablet twice daily. I have never had any side effects from this drug , just makes me feel more" normal".Maybe your dose is just a little to high for you. Hope this helps. For me I dont ever intend to be without it. Blessings to you!